MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDRV
Medical Device Problem Codes Failure to Obtain Sample (2533); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a dense tissue biopsy on (b)(6) 2025, the driver on a brevera device began making abnormal noises and displayed two error codes.The user reported that the device would not fire or reset despite a full shutdown and disconnect of the device.As a result, it is reported that the patient's procedure was rescheduled due to inadequate tissue collection.A field service engineer (fse) was dispatched to examine the device and installed a new driver on the system.The fse performed system tests with the new driver and reports that the system is operating in accordance with manufacturer specifications.No further information is currently available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
An investigation was conducated: brief description: it was reported on (b)(6) 2025 that during a procedure the brevera driver bda02088 attached to the brevera system began making a straining noise and gave errors.The driver would not fire or reset, even after a long hold on the fire button and a full shutdown/disconnect.The patient was rescheduled to complete the biopsy.The driver was replaced and the system was functioning properly afterwards.Initial evaluation: no damage could be seen on the driver packaging or the device itself.Investigation methods and findings: the brevera driver was attached to the brevera system bva00287 in the pmqa lab.The driver was able to fully complete initialization and startup test without any issues.Several arm and fire sequences were performed with no errors appearing.Five test biopsies were taken with no issues encountered.The driver was taken off the system, and the upper housing was removed in order to examine the inside of the driver.No serious damage could be observed.It was noted that the inner cannula nut and retainer had come loose from the inner cannula.The nut was tightened to be flush with the inner cannula, and the upper housing was placed back on the driver.Cause/root cause: the specific errors seen in the complaint could not be replicated.However, visual inspection confirmed that the inner cannula nut was loose and protruding from the inner cannula fork, which could interrupt normal driver operation, making this the probable root cause.Per related engineering studies, the root cause is loctite primer interfering with the thread locking.As a result, there was slack in the inner cannula fork assembly which caused the jamming and error codes.Conclusion: the issues described in the complaint were unable to be reproduced.Therefore, a definitive root cause could not be determined.It was noted that the inner cannula nut was loose.This is consistent with the studies which detail the root cause to be loctite primer.The nut being loose and sticking out form the inner cannula fork could block proper initialization and sampling of the driver, causing the issues seen in the complaint.Complaint confirmed: no device history record (dhr) review: driver serial number: (b)(6) driver sku: brevdrv driver manufacture date: 3/2/2022 udi: (b)(4) the device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22460082
Report Number1222780-2025-00372
Device Sequence Number8079085
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDRV
Device Catalogue NumberBREVDRV
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown